Alert archive / Texas / Flash Flood Warnings in 2018

Flash Flood Warning 20, NWS Corpus Christi, TX

June 20, 2018Nueces County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Jun 20, 2018, 5:42 AM CDT for Nueces County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2018, 5:42 AM CDT (10:42 UTC)
Expired
Jun 20, 2018, 8:45 AM CDT
In force
3 hr
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
None

County Nueces County, TX

The radar

The Corpus Christi radar (KCRP), 9 km from the middle of the area, began a volume at 10:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 7:00 AM CDTHEAVY RAIN 11.872 W Corpus Christi, TXSTORM TOTAL RAINFALL 11.87. 24 HOUR TOTAL 9.54

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 10.7 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2018-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 431 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2018-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
431 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
705 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
-30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

531 
WGUS54 KCRP 201042
FFWCRP
TXC355-201345-
/O.NEW.KCRP.FF.W.0020.180620T1042Z-180620T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Corpus Christi TX
542 AM CDT WED JUN 20 2018

The National Weather Service in Corpus Christi has issued a

* Flash Flood Warning for...
  Southeastern Nueces County in south central Texas...

* Until 845 AM CDT.

* At 540 AM CDT, Doppler radar and automated rain gauges indicated
  heavy rain falling across the warned area. Up to two inches of 
  rain have already fallen. With the showers continuing to 
  train over the area, Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Corpus Christi, Robstown, Port Aransas, Corpus Christi
  International Airport, Flour Bluff, Christus Spohn Hospital South,
  Corpus Christi North Beach, Padre Balli Park, Bay Area Medical
  Center, Padre Isles Country Club, Corpus Christi Del Mar East
  Campus, Texas A&M University Corpus Christi, Clarkwood, Annaville,
  Waldron Field, Calallen, Kings Crossing Golf Course, Corpus Christi
  Country Club, Corpus Christi Del Mar West Campus and Cole Park.

Additional rainfall amounts of 1.0 to 2.0 inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 2756 9733 2756 9770 2788 9767 2787 9764
      2788 9762 2789 9763 2789 9761 2786 9759
      2784 9751 2785 9750 2787 9756 2787 9753
      2779 9710 2755 9722 2755 9724 2758 9725
      2757 9726 2756 9725 2755 9726

$$

Wagner
1 follow-up statement
975 
WGUS74 KCRP 201313
FFSCRP

Flash Flood Statement
National Weather Service Corpus Christi TX
813 AM CDT WED JUN 20 2018

TXC355-201345-
/O.CON.KCRP.FF.W.0020.000000T0000Z-180620T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Nueces TX-
813 AM CDT WED JUN 20 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 AM CDT FOR
SOUTHEASTERN NUECES COUNTY...

At 809 AM CDT, Doppler radar indicated heavy rain across the warned 
area. An average of 3 to 5 inches of rain have already fallen. Flash 
flooding is occurring.

Some locations that will experience flooding include...
Corpus Christi, Robstown, Port Aransas, Corpus Christi International
Airport, Flour Bluff, Christus Spohn Hospital South, Corpus Christi
North Beach, Padre Balli Park, Bay Area Medical Center, Padre Isles
Country Club, Corpus Christi Del Mar East Campus, Texas A&M
University Corpus Christi, Clarkwood, Annaville, Waldron Field,
Calallen, Kings Crossing Golf Course, Corpus Christi Country Club,
Corpus Christi Del Mar West Campus and Cole Park.

Additional rainfall amounts up to 1 inch are possible in the warned 
area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 2756 9733 2756 9770 2788 9767 2787 9764
      2788 9762 2789 9763 2789 9761 2786 9759
      2784 9751 2785 9750 2787 9756 2787 9753
      2779 9710 2755 9722 2755 9724 2758 9725
      2757 9726 2756 9725 2755 9726

$$

TE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 20, 4:49 AM CDT, 53 minutes earlier.

Area forecast discussion, Jun 20, 4:49 AM CDT, 53 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
449 AM CDT Wed Jun 20 2018

.DISCUSSION...

Will make this short as possible. Another round of heavy rainfall
expected today, with the main activity in the morning and
gradually moving inland during the day. Average rainfall amounts
through tonight (not including rainfall before 12Z today) will be
1 to 3 inches over the previous FFA area, so extended it through
tonight as any additional rainfall will likely cause flooding.
Drier air will gradually begin to filter in Thursday and even more
on Friday, generally from the north as an upper level ridge
finally tries to come back into the area. Based on WPC's Day 2
excessive rainfall outlook, will only go with the FFA through
tonight as any flooding on Thursday likely to be more isolated and
farther south. A later shift could decide on whether it is needed
to extend for Thursday, and that will mainly be based on NWS
forecast QPF for Thursday. Plenty of clouds and wet grounds should
help to keep temperatures down today, with similar temperatures
for lows tonight. For Thursday, there may be more sunshine, but
wet grounds will help keep temperatures down again except out to
the west where much less rainfall has been observed. Drier air
Friday and Saturday with upper ridge is expected to come in, but
rain begins to return by early next week as there is a hint of
another upper level low approaching the area. For temperatures,
generally went with a blend of short-range consensus and
Supreblend for high temperatures today and Thursday, with close to
Superblend and Bias-consensus guidance for lows through Friday
morning. After that, went with Superblend for highs (but did trim
temperatures a degree or two east of Highway 281 due to the
saturated soils), with a blend of Superblend and WPCGuide for
minimum temperatures.

&&

.MARINE...

Based on forecast wave heights, will maintain the SCA for the
offshore waters, with SCEC for the nearshore waters. SCA until 3
PM based on wave heights, with SE winds 15 to 20 knots. Conditions
should gradually improve, but still will have scattered to
numerous (if not widespread) convection today and tonight,
beginning (hopefully) to diminish in areal coverage and strength
Thursday through the rest of the week. Near SCA conditions at
times over the waters, as low pressure over West Texas deepens and
high pressure remains in the eastern Gulf of Mexico.

&&

.COASTAL FLOODING...

Astronomical tide levels have come down over the last couple of
days, but levels are running one foot or more above predicted
levels at last look. Given the fact that there is still more
rainfall to come and some areas have received 5 to 10 inches of
rain, will keep the Coastal Flood Advisory going as there is
likely a lot of standing water and once high tide is approached
it could get close again (feeling is that it may not be would
rather be safe than sorry). Also, a borderline rip current risk
between moderate and high. Will again err on the side of caution
and extend both of these hazards through this evening. Additional
heavy rainfall would strand motorists away from beach access roads
so at this time do not want people to believe conditions are
improving.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    84  76  87  77  91  /  90  70  70  30  20
Victoria          85  75  90  75  93  /  90  50  50  20  20
Laredo            91  77  91  77 101  /  70  40  40  30  10
Alice             86  75  88  75  94  /  80  60  70  30  20
Rockport          85  78  86  79  90  /  90  70  60  20  20
Cotulla           90  76  93  76 101  /  60  30  20  20  10
Kingsville        85  77  88  77  94  /  90  70  70  30  20
Navy Corpus       84  79  86  80  89  /  90  70  70  20  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch through late tonight For the following zones:
     Aransas Islands...Bee...Calhoun Islands...Coastal Aransas...
     Coastal Calhoun...Coastal Kleberg...Coastal Nueces...
     Coastal Refugio...Coastal San Patricio...Duval...Goliad...
     Inland Calhoun...Inland Kleberg...Inland Nueces...Inland
     Refugio...Inland San Patricio...Jim Wells...Kleberg
     Islands...Live Oak...Nueces Islands...Victoria.

     High Rip Current Risk through this evening For the following
     zones: Aransas Islands...Calhoun Islands...Kleberg
     Islands...Nueces Islands.

     Coastal Flood Advisory until midnight CDT tonight For the
     following zones: Aransas Islands...Calhoun Islands...
     Kleberg Islands...Nueces Islands.

GM...Small Craft Advisory until 3 PM CDT this afternoon For the
     following zones: Waters from Baffin Bay to Port Aransas
     from 20 to 60 NM...Waters from Port Aransas to Matagorda
     Ship Channel from 20 to 60 NM.

&&

GW/86...GRIDS
KW/92...MESO/AVIATION
Hazardous weather outlook, Jun 19, 3:39 PM CDT, 14 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
339 PM CDT Tue Jun 19 2018

TXZ229>234-239>247-342>347-442-443-447-202045-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
339 PM CDT Tue Jun 19 2018

This hazardous weather outlook is for South Texas.

.DAY ONE...This afternoon and Tonight

A Flash Flood Watch is in effect through Wednesday afternoon for
the eastern portions of South Texas, including Duval, Jim Wells
and Live Oak County and all counties east.

Scattered thunderstorms can be expected this afternoon and
tonight.

There is a high risk of rip currents through Wednesday afternoon
over gulf-facing beaches.

A Coastal Flood Advisory is in effect through Wednesday afternoon
for gulf facing beaches due to the higher than normal period
swells combining with excessive rainfall near the coast.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Numerous to widespread thunderstorms with locally heavy rainfall
will persist through Wednesday. A Flash Flood Watch is in effect
through Wednesday afternoon.  The Flash Flood Watch may be extended
beyond Wednesday afternoon, or farther west during this time.  The
areal coverage of thunderstorm activity will gradually decrease
Wednesday afternoon through the end of the week.

There is a moderate risk of dangerous rip currents Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to relay reports of heavy rainfall and
flooding. Use hashtags #ccspotter and #txwx

GMZ230-235-250-255-270-275-202045-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
339 PM CDT Tue Jun 19 2018

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...This afternoon and Tonight

Small Craft Advisory conditions are expected to continue for the
offshore waters through Wednesday morning.

Thunderstorms today will produce heavy rainfall reducing
visibility, with thunderstorm chances decreasing in the afternoon
but returning overnight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Numerous to widespread thunderstorms with locally heavy rainfall
will persist through Wednesday. The areal coverage of thunderstorm
activity will gradually decrease Wednesday afternoon through the end
of the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

TC

In the hours before

Local storm report, Jun 19, 11:45 PM CDT, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1145 PM CDT TUE JUN 19 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1056 PM     FLASH FLOOD      CORPUS CHRISTI          27.71N  97.29W
06/19/2018                   NUECES             TX   EMERGENCY MNGR

            VEHICLES STRANDED IN WATER AT I-37 AND NAVIGATION BLVD.

&&

EVENT NUMBER CRP1800122

CB
Local storm report, Jun 20, 3:24 AM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
324 AM CDT WED JUN 20 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 AM     FLASH FLOOD      ORANGE GROVE            27.96N  97.94W
06/20/2018                   JIM WELLS          TX   COUNTY OFFICIAL

            COUNTY ROADS FLOODED AND CLOSED AROUND ORANGE GROVE

&&

EVENT NUMBER CRP1800123

GEW

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 7:20 PM CDTAreal Flood AdvisoryCRPKleberg, Nueces3 hr
Jun 19, 7:52 PM CDTFlash Flood WarningCRPNueces3 hr
Jun 19, 8:44 PM CDTFlash Flood WarningCRPBee, San Patricio3 hr
Jun 19, 9:53 PM CDTRiver Flood WarningCRPJim Wells11 hr
Jun 19, 10:14 PM CDTSpecial Weather StatementCRPNueces46 min
Jun 19, 10:38 PM CDTFlash Flood WarningCRPNueces, San Patricio3 hr
Jun 19, 11:45 PM CDTAreal Flood WarningCRPBee, San Patricio6 hr
Jun 20, 12:06 AM CDTSpecial Marine WarningCRP24 min
Jun 20, 12:22 AM CDTRiver Flood WarningCRPNueces68 hr
Jun 20, 1:29 AM CDTAreal Flood WarningCRPNueces, San Patricio3 hr
Jun 20, 2:49 AM CDTAreal Flood AdvisoryCRPJim Wells, Kleberg, Nueces116 min
Jun 20, 3:03 AM CDTFlash Flood WarningCRPJim Wells, Kleberg, Nueces3 hr
Jun 20, 4:21 AM CDTSpecial Marine WarningCRP24 min
Jun 20, 6:36 AM CDTFlash Flood Warning EmergencyCRPAransas, San Patricio3 hr
Jun 20, 7:18 AM CDTFlash Flood WarningCRPAransas, Refugio, San Patricio3 hr
Jun 20, 7:42 AM CDTFlash Flood WarningCRPRefugio, San Patricio3 hr
Jun 20, 7:45 AM CDTFlash Flood WarningCRPAransas, Bee, Goliad, Refugio3 hr
Jun 20, 8:48 AM CDTAreal Flood WarningCRPJim Wells, Kleberg, Nueces6 hr
Jun 20, 9:14 AM CDTFlash Flood WarningCRPAransas, Calhoun, Goliad, Nueces, Refugio, San Patricio and 1 more3 hr
Jun 20, 11:45 AM CDTFlash Flood WarningCRPCalhoun, Victoria3 hr
Jun 20, 12:01 PM CDTAreal Flood WarningCRPAransas, Calhoun, Refugio, San Patricio6 hr
Jun 20, 12:41 PM CDTRiver Flood WarningCRPAransas, Refugio6 days
Jun 20, 4:59 PM CDTAreal Flood AdvisoryCRPDuval2 hr

Nearby

Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.